Alert archive / Nebraska / Wind Advisories in 2008
Wind Advisory 10, NWS North Platte, NE
NWS North Platte, NE issued this wind advisory at Apr 20, 2008, 2:53 AM CDT for 11 counties in Nebraska. It took effect at Apr 20, 2008, 1:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2008, 2:53 AM CDT (07:53 UTC)
- In effect from
- Apr 20, 2008, 1:00 PM CDT
- Expired
- Apr 20, 2008, 6:51 PM CDT
- In force
- 6 hr
- Issued by
- NWS North Platte, NE
Counties Blaine County, NE, Boyd County, NE, Brown County, NE, Cherry County, NE, Custer County, NE, Garfield County, NE, Holt County, NE, Keya Paha County, NE, Loup County, NE, Rock County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 95 km from the middle of the area, began a volume at 07:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 7.9 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3338 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KLBF 200753 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 253 AM CDT SUN APR 20 2008 ...STRONG WINDS LIKELY THIS AFTERNOON ACROSS THE EASTERN SANDHILLS AND PORTIONS OF CENTRAL AND NORTH CENTRAL NEBRASKA... .HIGH PRESSURE TO THE EAST...COUPLED WITH DEEPENING LOW PRESSURE TO THE WEST...WILL PRODUCE STRONG SOUTHERLY WINDS THIS AFTERNOON. SUSTAINED WINDS OF 25 TO 35 MPH...WITH GUSTS UP TO 45 MPH ARE LIKELY EAST OF A LINE FROM VALENTINE...TO ARNOLD. WINDS WILL DIMINISH AFTER SUNSET...AS THE LOW PRESSURE AND AN ASSOCIATED COLD FRONT MOVES EAST...ALLOWING WINDS TO SHIFT TO THE WEST...THEN NORTH OVERNIGHT. NEZ005>010-026>029-038-210100- /O.NEW.KLBF.WI.Y.0010.080420T1800Z-080421T0100Z/ EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP- GARFIELD-WHEELER-CUSTER- INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER... AINSWORTH...BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL... BARTLETT...BROKEN BOW 253 AM CDT SUN APR 20 2008 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. STRONG SOUTHERLY WINDS WILL DEVELOP THIS AFTERNOON...EAST OF AN APPROACHING COLD FRONT AND ASSOCIATED SURFACE LOW PRESSURE CENTER. BY AFTERNOON...SUSTAINED SOUTHERLY WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH ARE LIKELY EAST OF A LINE FROM VALENTINE...TO ARNOLD. WINDS WILL DIMINISH AFTER SUNSET. A WIND ADVISORY MEANS THAT WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH ARE EXPECTED. PERSONS DRIVING LIGHTWEIGHT OR HIGH PROFILE VEHICLES...SHOULD EXERCISE CAUTION AND BE PREPARED FOR STRONG CROSS WINDS ON EAST TO WEST ROUTES. $$ BUTTLER
2 follow-up statements
000 WWUS73 KLBF 201920 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 220 PM CDT SUN APR 20 2008 NEZ005-008-026-027-038-202030- /O.CAN.KLBF.WI.Y.0010.000000T0000Z-080421T0100Z/ EASTERN CHERRY-BROWN-BLAINE-LOUP-CUSTER- INCLUDING THE CITIES OF...VALENTINE...AINSWORTH...DUNNING... TAYLOR...BROKEN BOW 220 PM CDT SUN APR 20 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE WIND ADVISORY. WIND SPEED HAD DROPPED TO LESS THAN 30 MPH AND IS NOT EXPECTED TO INCREASE. $$ NEZ006-007-009-010-028-029-210100- /O.CON.KLBF.WI.Y.0010.000000T0000Z-080421T0100Z/ KEYA PAHA-BOYD-ROCK-HOLT-GARFIELD-WHEELER- INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...BASSETT... ONEILL...BURWELL...BARTLETT 220 PM CDT SUN APR 20 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. STRONG SOUTHERLY WINDS WILL CONTINUE THIS AFTERNOON...EAST OF AN APPROACHING COLD FRONT AND ASSOCIATED SURFACE LOW PRESSURE CENTER. A WIND ADVISORY MEANS THAT WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH ARE EXPECTED. PERSONS DRIVING LIGHTWEIGHT OR HIGH PROFILE VEHICLES...SHOULD EXERCISE CAUTION AND BE PREPARED FOR STRONG CROSS WINDS ON EAST TO WEST ROUTES. $$ SPRINGER
000 WWUS73 KLBF 202351 AAA NPWLBF URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 651 PM CDT SUN APR 20 2008 NEZ006-007-009-010-028-029-210100- /O.CAN.KLBF.WI.Y.0010.000000T0000Z-080421T0100Z/ KEYA PAHA-BOYD-ROCK-HOLT-GARFIELD-WHEELER- INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...BASSETT... ONEILL...BURWELL...BARTLETT 651 PM CDT SUN APR 20 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE WIND ADVISORY. SOUTH WINDS OF 20 TO 30 MPH WILL GRADUALLY DIMINISH THIS EVENING. $$ KAR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this wind advisory went out at Apr 20, 2:50 AM CDT, 3 minutes earlier.
Area forecast discussion, Apr 20, 2:50 AM CDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 250 AM CDT SUN APR 20 2008 .SYNOPSIS... 00Z UPR AIR OBS AND WV IMAGERY SHOW A CLOSED MID LVL LOW MOVING NORTHEAST TOWARDS THE ATLANTIC COAST...WHILE A LARGE TROUGH WAS POSITIONED OVER THE WEST COAST. FALLING HEIGHTS OVER THE ROCKIES AND STRONG DECOUPLING HAVE RESULTED IN THE DEVELOPMENT OF A 60 KT SOUTHERLY LLJ OVER WESTERN NEB. THIS LLJ WILL SHIFT TOWARD CENTRAL NEB BY EARLY SUNDAY AFTERNOON...WITH A WELL MIXED BOUNDARY LAYER AIRMASS SPREADING EAST INTO THE REGION. THESE FEATURES WILL LEAD TO DANGEROUS FIRE WX CONDITIONS OVER WESTERN/SOUTHWESTERN NEB...AS WELL AS WIND GUSTS REACHING WIND ADVISORY CRITERIA OVER NORTHEAST NEB. && .DISCUSSION... WARM MID LVL AIR /10 DEG C AT 700 MB/ WAS LOCATED OVER CO/NM AT 00Z...AND IS IN THE PROCESS OF MOVING NORTHEAST ACROSS THE HIGH PLAINS. A SHALLOW MOIST LAYER IS FCST TO SPREAD NORTHEAST INTO WESTERN NEB BY 12Z SUNDAY. DIFFERENTIAL ADVECTION OF THESE TWO AIRMASSES COULD FAVOR SOME STRATUS DEVELOPMENT OVER WESTERN/SOUTHWESTERN COUNTIES TOWARD SUNRISE. HOWEVER...BOUNDARY LAYER IS EXPECTED TO REMAIN FAIRLY WELL MIXED DURING THE OVERNIGHT...WHICH WOULD HINDER STRATUS DEVELOPMENT. BECAUSE OF THE STRONG MIXING...DECIDED TO DECREASE SUNDAY MORNING CLOUDINESS...AND MAY BUMP TEMPS UP A DEGREE OR TWO OVER THE WEST DUE TO INSOLATION STRONGER THAN PREVIOUSLY EXPECTED. OTHERWISE...TEMPS IN THE LOW 80S OVER SOUTHWEST NEB TO MID 70S IN THE NORTHEAST LOOK LIKELY. NAM BUFKIT SOUNDINGS SHOW WIND ADVISORY CRITERIA WILL BE MET OVER OUR NORTHEAST COUNTIES SUNDAY AFTERNOON...THUS ADDED HEADLINES FOR THIS HAZARD. IN ADDITION...RED FLAG WARNING IS IN EFFECT FOR WESTERN AND SOUTHWESTERN COUNTIES /REFERENCE FIRE WX DISCUSSION AT THE BOTTOM OF THIS AFD FOR MORE INFO/. MID LVL S/W TROUGH IS EXPECTED TO PIVOT NORTHEAST THROUGH THE HIGH PLAINS SUNDAY AFTERNOON...WITH SFC COLD FRONT SLIDING EAST ACROSS THE STATE THROUGH SUNDAY NIGHT. WELL MIXED BOUNDARY LAYER AIRMASS WILL RESIDE ALONG THE SFC TROUGH AXIS DURING SUNDAY AFTERNOON...WITH INVERTED-V SOUNDING PROFILES OVER THE NORTHWESTERN PORTION OF THE CWA ALONG WITH 200-400 J/KG OF SBCAPE. FEEL DAYTIME HEATING...STRONG LOW LVL CONVG...AND APPROACHING MID LVL WAVE COULD SUPPORT THE DEVELOPMENT OF ISOLATED THUNDERSTORMS OVER FAR NORTHWESTERN AND NORTH CENTRAL NEB SUNDAY AFTERNOON/EVENING. GIVEN THE INVERTED-V SOUNDING PROFILE...GUSTY WINDS AND DRY LIGHTNING COULD LEAD TO AN EVEN GREATER FIRE WX THREAT. ANY THUNDERSTORMS THAT DO FORM WOULD LIKELY DISSIPATE SHORTLY AFTER SUNSET AS THE BOUNDARY LAYER COOLS. THE SFC COLD FRONT WILL PASS EAST OF THE CWA MONDAY MORNING...WITH SIGNIFICANTLY COOLER DAYTIME HIGHS EXPECTED MONDAY AFTERNOON. STRONG 500-700 MB FGEN IS OBSERVED OVER NORTHWESTERN NEB MONDAY MORNING INTO MID AFTERNOON. HOWEVER...POST FRONTAL AIRMASS APPEARS TO BE TOO DRY TO SUPPORT PRECIP DEVELOPMENT. ANOTHER S/W TROUGH...WITH 100 KT WESTERLY JET STREAK...IS FCST TO APPROACH WESTERN NEB BY 06Z TUESDAY. STRONGEST LARGE SCALE ASCENT APPEARS TO QUICKLY SHIFT NORTH OUT OF THE CWA BY 12Z...AND CURRENT MODEL FCSTS DO NOT APPEAR TO BE AS FAVORABLE FOR PRECIPITATION AS RUNS 24 HRS AGO. KEPT POPS IN FOR NOW...THOUGH THESE MAY NEED TO BE REMOVED IN FUTURE FCST SHIFTS. AS WEDNESDAY AND THURSDAY APPROACH...THE GFS AND ECMWF SHOW A PROGRESSIVE MID LVL S/W TROUGH APPROACHING THE REGION...WITH STRONG SOUTHERLY LOW LVL FLOW TRANSPORTING A VERY MOIST AIRMASS NORTHWARD INTO WESTERN NEB BY WED AFTERNOON. STEEP MID LVL LAPSE RATES ARE ALSO FCST TO SPREAD EAST ATOP THE MOIST AIRMASS...LEADING TO AN INCREASINGLY UNSTABLE ATMOSPHERE. THE MAIN FOCUS FOR PRECIP/THUNDERSTORM DEVELOPMENT WEDNESDAY NIGHT WILL BE IN THE FORM OF MOIST ISENTROPIC UPGLIDE...WHICH IS DEPICTED WELL ON THE 305 K SURFACE. A 75-100 KT UPR LVL JET THEN PUNCHES EAST INTO THE CWA DURING THURSDAY AFTERNOON...WITH A SFC COLD FRONT PUSHING EAST OF THE CWA AND DRIER LOW LVL AIR SPREADING INTO WESTERN NEB. THERE IS STILL POTENTIAL FOR THIS STORM SYSTEM TO SLOW DOWN...SO WILL NOT CLEAR OUT POPS COMPLETELY OVER THE CWA UNTIL SYSTEM TIMING BECOMES MORE CERTAIN. && .AVIATION... THROUGH 15Z THIS MORNING...LOW LEVEL WIND SHEAR IS LIKELY AT THE KLBF TERMINAL. WINDS JUST OFF THE SURFACE WILL REACH 45 KTS WITH SURFACE WINDS UNDER 15 KTS. AS BETTER MIXING OCCURS AFTER SUNRISE...SURFACE WINDS WILL RISE QUICKLY TO 20 TO 30 KTS. FOR THE REMAINDER OF THE PERIOD...15Z THIS MORNING TO 12Z MONDAY MORNING...VFR CEILINGS AND UNRESTRICTED VISIBILITIES ARE EXPECTED. SURFACE WINDS WILL BE STRONG FROM THE SOUTH THROUGH 01Z THIS EVENING WITH SUSTAINED WINDS OF 20 TO 25 KTS AND SOME PERIODIC GUSTS TO 30 KTS...ESPECIALLY AFTER 17Z THIS AFTERNOON. WINDS WILL BEGIN TO DIMINISH THIS EVENING WITH A WESTERLY SHIFT EXPECTED TOWARD 06Z TONIGHT. && .FIRE WEATHER... A RED FLAG WARNING HAS BEEN ISSUED FOR FORECAST ZONES 204 AND 210 FROM 1 PM CDT (NOON MDT) THROUGH 8 PM CDT (7 PM MDT) THIS AFTERNOON. A COMBINATION OF TEMPERATURES IN THE 70S TO NEAR 80...DRY BOUNDARY LAYER CONDITIONS AND INFREQUENT WIND GUSTS UP TO 25 MPH...WILL LEAD TO CRITICAL FIRE DANGER WEST OF A LINE FROM CODY...TO PAXTON...TO HAYES CENTER. MINIMUM RELATIVE HUMIDITIES OF 10 TO 15 PERCENT ARE LIKELY IN THESE AREAS THIS AFTERNOON. IN ADDITION TO THE FACTORS LISTED ABOVE...SOME DRY LIGHTNING IS POSSIBLE LATE THIS AFTERNOON AND EARLY THIS EVENING OVER SHERIDAN AND WESTERN CHERRY COUNTY. EAST OF THE RED FLAG WARNING AREA...MINIMUM RELATIVE HUMIDITIES WILL BE HIGHER...RANGING FROM 20 TO 35 PERCENT...HOWEVER SOUTHERLY WINDS WILL BE MUCH HIGHER WITH SUSTAINED SOUTH WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH...EAST OF A BRADY TO VALENTINE LINE. INCREASED WINDS AND AFTERNOON TEMPS IN THE UPPER 70S TO NEAR 80 WILL PRODUCE VERY RANGELAND HIGH FIRE DANGER CONDITIONS THIS AFTERNOON. WINDS WILL DECREASE AND RELATIVE HUMIDITIES WILL RECOVER QUICKLY THIS EVENING...WHICH WILL ALLEVIATE THE FIRE DANGER THREAT. && .LBF WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING FOR NEZ204-210. WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR NEZ005>010-026>029-038. && GARNER/BUTTLER
Hazardous weather outlook, Apr 19, 10:47 PM CDT, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 1047 PM CDT SAT APR 19 2008 NEZ004>010-022>029-035>038-056>059-069>071-094-210400- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 1047 PM CDT SAT APR 19 2008 /947 PM MDT SAT APR 19 2008/ ...RED FLAG WARNING IN EFFECT FOR PORTIONS OF WESTERN NEBRASKA FROM 1 PM CDT (NOON MDT) UNTIL 8 PM CDT (7 PM MDT)... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HIGH TEMPERATURES IN THE MID 70S TO NEAR 80 AND GUSTY WINDS WILL LEAD TO RELATIVE HUMIDITY LEVELS DROPPING TO AS LOW AS 10 TO 15 PERCENT ACROSS PORTIONS OF WESTERN NEBRASKA. DRY FUELS COMBINED WITH THESE WEATHER CONDITIONS COULD LEAD TO RAPID FIRE GROWTH. AN ADDITIONAL THREAT FOR FIRE STARTS WILL BE THE POTENTIAL FOR ISOLATED DRY LIGHTNING WITH STRONG WIND GUSTS ACROSS NORTHERN PORTIONS OF ZONE 204 AFTER 3 PM MDT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE KAR
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 10:40 PM CDT | Red Flag Warning | LBF | Arthur, Chase, Cherry, Deuel, Garden, Grant and 5 more | 23 hr |
Nearby
Wind Advisories in Nebraska, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.